# SDR 2009FA0000227

- Difficulty date: February 20, 2009
- Submitted: March 13, 2009
- Operation: General aviation
- Aircraft: N21706
- Make and model: Cessna 172S
- Aircraft serial: 10470
- Aircraft time: 648 hours
- Engine: Lyc IO360L2A
- Engine time: 648 hours
- System (JASC): 2710 · Aileron Control System
- Part: Guide
- Condition: Chafed
- Location: Ailerons
- Part time: 648 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100 HR INSP, FOUND LT AND RT AILERON CABLES WORN THROUGH SEVERAL STRANDS AT WING STA 71.  THERE IS A CABLE RUB BLOCK INSTALLED ON THE RIB AT THIS STATION.  IT IS CAUSING EXCESSIVE WEAR TO THE CABLES.   REPLACED BOTH CABLES IN LT AND RT WINGS. P/N 0510105-362, 0510105-364 AND 0510105-365.  RECOMMEND INSPECTING THIS AREA CLOSER SINCE IT IS HARD TO SEE AND THERE ARE NO ACCESS PANELS INSTALLED IN THE AREA.  INSPECT THE CABLES LOOKING THROUGH THE FLAP PUSHROD HOLE JUST AFT OF THE REAR SPAR.  MOVE THE AILERONS TO FULL UP AND FULL DOWN TO SEE THE AREA OF WEAR ON THE CABLE.  WE FOUND THIS ON ANOTHER MODEL AS WELL.
